Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Dec 28, 2013, 2:16 PM PST. It took effect at Dec 28, 2013, 3:00 PM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2013, 2:16 PM PST (22:16 UTC)
- In effect from
- Dec 28, 2013, 3:00 PM PST
- Expired
- Dec 29, 2013, 10:00 AM PST
- In force
- 19 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS86 KMTR 282216 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 216 PM PST SAT DEC 28 2013 ...GUSTY OFFSHORE WINDS ALONG WITH VERY DRY CONDITIONS IN THE HILLS OF THE NORTH AND EAST BAY FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... .NORTHEAST WINDS WERE INCREASING AT THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY HILLS ON SATURDAY AFTERNOON. WINDS WERE GUSTING AS HIGH AS 30 MPH ACROSS SOME OF THE HIGHER RIDGES. DRY OFFSHORE WINDS ARE FORECAST TO INCREASE THROUGH SATURDAY EVENING AND CONTINUE LOCALLY STRONG AND GUSTY THROUGH EARLY SUNDAY MORNING. A VERY DRY AIRMASS WILL SWEEP ACROSS THE REGION BY LATE SATURDAY AFTERNOON AND LITTLE OR NO HUMIDITY RECOVERY IS EXPECTED SATURDAY NIGHT. WINDS WILL DIMINISH BY LATE SUNDAY MORNING. CAZ507-511-291800- /O.NEW.KMTR.FW.W.0007.131228T2300Z-131229T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 216 PM PST SAT DEC 28 2013 ...RED FLAG WARNING IN EFFECT UNTIL 10 AM PST SUNDAY FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR ELEVATIONS ABOVE 1000 FEET IN THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. * AFFECTED AREA: ELEVATIONS ABOVE 1000 FEET IN FIRE ZONE 507 NORTH BAY MOUNTAINS...AND FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. * TIMING: FROM MID AFTERNOON SATURDAY THROUGH LATE MORNING SUNDAY. * WIND: NORTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH BY SATURDAY EVENING WITH GUSTS TO 35 MPH. DRY OFFSHORE WINDS WILL REMAIN GUSTY THROUGH SATURDAY NIGHT AND INTO SUNDAY MORNING. WINDS WILL DIMINISH BY MIDDAY SUNDAY. * HUMIDITY: RELATIVE HUMIDITY VALUES WERE MOSTLY IN 20 TO 30 PERCENT RANGE ON SATURDAY AFTERNOON AND WILL LIKELY DROP INTO THE 15 TO 20 PERCENT RANGE BY LATE AFTERNOON. LITTLE OR NO HUMIDITY RECOVERY IS EXPECTED ON SATURDAY NIGHT. VERY DRY CONDITIONS WILL CONTINUE INTO SUNDAY. * IMPACTS: THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE ANY NEW IGNITIONS WILL EXPERIENCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
2 follow-up statements
400 WWUS86 KMTR 291138 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 338 AM PST SUN DEC 29 2013 ...GUSTY OFFSHORE WINDS ALONG WITH VERY DRY CONDITIONS IN THE HILLS OF THE NORTH AND EAST BAY THROUGH LATE SUNDAY MORNING... .NORTHEAST WINDS CONTINUE TO GUST TO AROUND 30 MPH ACROSS SOME OF THE HIGHER RIDGES OF THE NORTH AND EAST BAY MOUNTAINS AND HILLS. THESE WINDS SPEEDS WILL CONTINUE THROUGH THIS MORNING AND COMBINE WITH VERY LOW RELATIVE HUMIDITY VALUES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. WHILE DRY CONDITIONS WILL PERSIST THROUGH THE DAY TODAY...WIND SPEEDS WILL BEGIN TO DIMINISH BY LATE THIS MORNING. CAZ507-511-291800- /O.CON.KMTR.FW.W.0007.000000T0000Z-131229T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 338 AM PST SUN DEC 29 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR ELEVATIONS ABOVE 1000 FEET IN THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... * AFFECTED AREA: ELEVATIONS ABOVE 1000 FEET IN FIRE ZONE 507 NORTH BAY MOUNTAINS...AND FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. * TIMING: THROUGH LATE THIS MORNING. * WIND: NORTHEAST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 10 TO 20 PERCENT. * IMPACTS: THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE ANY NEW IGNITIONS WILL EXPERIENCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANFRANCISCO
358 WWUS86 KMTR 291756 RFWMTR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 956 AM PST SUN DEC 29 2013 CAZ507-511-291900- /O.EXP.KMTR.FW.W.0007.000000T0000Z-131229T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 956 AM PST SUN DEC 29 2013 ...RED FLAG WARNING WILL EXPIRE AT 10 AM PST THIS MORNING FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR ELEVATIONS ABOVE 1000 FEET IN THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... THE RED FLAG WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. $$ HTTP://WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Dec 28, 9:29 AM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Dec 28, 9:29 AM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
929 AM PST SAT DEC 28 2013
.DISCUSSION...AS OF 08:52 AM PST SATURDAY...IN WAKE OF WEAK SHORT
WAVE TROF DIGGING SOUTHWARD THROUGH CALIF THE RIDGE IS REBUILDING
JUST OFF THE COAST. ONLY A FEW PATCHES OF STRATUS OFFSHORE WITH
LOW LEVEL FLOW PARALLELING THE COAST THIS MORNING. TEMPERATURES A
COUPLE DEGREES COOLER THIS MORNING WITH READINGS DOWN TO THE MID
20S IN THE COLD SPOTS NORTH BAY. TEMPERATURES TODAY OVERALL
SHOULD BE SIMILAR TO YESTERDAY OR A COUPLE DEGREES COOLER.
12Z NAM CONSISTENT WITH PREVIOUS GUIDANCE WITH RIDGE EDGING CLOSER
TO THE COAST THROUGH SUNDAY AND SURFACE HIGH PRESSURE INTENSIFYING
OVER THE GREAT BASIN. TREND WILL BE TOWARD STRONGER OFFSHORE FLOW
BY TONIGHT WITH SOME GUSTY NE WINDS POSSIBLE OVER HIGHER TERRAIN.
MOST OF THE OFFSHORE GRADIENT WILL REMAIN EAST OF THE
SIERRAS...BUT SOME INCREASE IN THE GRADIENT IS EXPECTED ACROSS
CENTRAL CALIFORNIA. LOOK FOR SLIGHTLY WARMER TEMPERATURES SUNDAY
WITH THE OFFSHORE FLOW.
NO CHANGES PLANNED TO EXISTING GRID FORECAST THIS MORNING. MAIN
IMPACTS MESSAGES ARE CONTINUED POOR HUMIDITY RECOVERY IN THE
MOUNTAINS WITH HEIGHTENED FIRE WEATHER CONCERNS THE NEXT COUPLE DAYS...AND
APPROACHING KING TIDES THIS COMING WEEK WITH POTENTIAL HIGH WATER
IMPACTS ALONG COASTAL AREAS.
&&
.PREV DISCUSSION...AS OF 04:25 AM PST SATURDAY...THE MID/UPPER LEVEL
TROUGH THAT MOVED THROUGH THE REGION ON FRIDAY IS NOW PUSHING
THROUGH SOUTHERN CALIFORNIA. WITH IT'S EXIT...MID LEVEL AND HIGH
CLOUDS ALSO PUSHED WELL SOUTH OF THE REGION AS SEEN ON THIS
MORNING'S IR SAT IMAGERY. ON THE BACK SIDE OF THIS DRY SYSTEM...A
RIDGE OF HIGH PRESSURE WILL BUILD BACK ACROSS THE EASTERN PACIFIC
THROUGH THE REMAINDER OF THE WEEKEND.
EVEN WITH COOLING OF 850MB TEMPERATURES ACROSS THE SAN FRANCISCO
BAY AREA...AFTERNOON MAXIMUM TEMPERATURES WILL BE SLIGHTLY ABOVE
SEASONAL AVERAGES TODAY (GENERALLY IN THE LOW TO MID 60S). SIMILAR
CONDITIONS CAN BE EXPECTED ACROSS THE NORTHERN CENTRAL COAST WITH
TEMPERATURES ABOVE AVERAGE...YET SLIGHTLY COOLER THAN YESTERDAY.
WHILE TEMPERATURES ALOFT DON'T WARM MUCH EARLY NEXT WEEK...WEAK
OFFSHORE FLOW WILL DEVELOP LATE SUNDAY AS THE RIDGE SLOWLY SHIFTS
TOWARD THE COAST. THIS WILL MAINTAIN DRY CONDITIONS AND
UNSEASONABLY WARM TEMPERATURES ACROSS THE REGION THROUGH AT LEAST
THE MIDDLE OF NEXT WEEK AND POSSIBLY INTO LATE WEEK.
CONFIDENCE REMAINS LOW BEYOND DAY 7 WITH RESPECT TO THE OVERALL
MID/UPPER LEVEL PATTERN ACROSS THE WEST COAST. THE LATEST
GFS...CANADIAN AND ECMWF MODEL RUNS BREAK DOWN THE RIDGE AND
ALLOW FOR A MID/UPPER TROUGH TO DROP SOUTHWARD OUT OF THE GULF OF
ALASKA. THIS WOULD BRING TEMPERATURES DOWN TO NEAR NORMAL AND
POSSIBLY CHANGES FOR RAINFALL. HOWEVER...THE THREE MODELS
CURRENTLY KEEP MOST OF THE PRECIPITATION ACROSS THE PACIFIC
NORTHWEST. WILL CONTINUE TO MONITOR THE LATEST RUNS...HOWEVER
ONGOING WARM AND DRY CONDITIONS APPEAR MOST LIKELY THROUGH MUCH OF
THE EXTENDED FORECAST PERIOD.
&&
.AVIATION...AS OF 9:29 AM PST SATURDAY...LIGHT OFFSHORE FLOW IS
ALREADY BEGINNING TO TURN ONSHORE...WITH SPEEDS UP TO 10 KT EARLY
THIS AFTERNOON INTO THE EARLY EVENING HOURS. OTHERWISE...VFR
CONDITIONS WILL PREVAIL THROUGH AT LEAST THE NEXT 24
HOURS...EXCEPT AT KSTS...WHERE PATCHY REDUCED VISIBILITIES WILL BE
POSSIBLE EARLY SUNDAY MORNING. MODERATE CONFIDENCE.
VICINITY OF KSFO...VFR. LIGHT WINDS.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR.
&&
.CLIMATE...
HERE IS A LIST OF RECORD HIGHS FOR TODAY (12/28)...SUNDAY (12/29)...
MONDAY (12/30). *SIGNIFIES THERE ARE ADDITIONAL YEARS FOR THE RECORD.
SF BAY AREA
.LOCATION................12/28........12/29........12/30..
KENTFIELD...............72/1953......76/1967......69/1967
SAN RAFAEL..............78/1975*.....75/1967......69/1967
NAPA....................75/1975*.....71/1967......71/1995
SAN FRANCISCO...........73/1967......68/1989......68/1945
SFO AIRPORT.............71/1967......65/1989*.....69/1945
OAKLAND.................70/1975......66/1997......63/1997
OAKLAND AIRPORT.........73/1967......63/1975......65/1966*
RICHMOND................74/1967......74/1967......70/1967
LIVERMORE...............73/1967*.....73/1967......71/1945
MOFFETT FIELD...........72/1967......68/1975......68/1989
SAN JOSE................71/1967......69/1999*.....66/1958*
GILROY..................73/1999......71/1999*.....72/1975
MONTEREY BAY AREA
.LOCATION................12/28........12/29........12/30..
MONTEREY................81/1956......75/1956......75/1963
SANTA CRUZ..............75/1956*.....80/1917......80/1963
SALINAS.................75/1999......76/1980......80/1980
SALINAS AIRPORT.........80/1956......79/1956......80/1980
KING CITY...............80/1956......80/1956......82/1980
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: KBB
AVIATION: RILEY
CLIMATE: CANEPA
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREANearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.